How long does it take for hormones to balance? post laprascopy. Taking Visanne

I've had my laprascopy surgery to remove a chocolate cyst from ovary two weeks ago, have stage 4 Endometriosis, since the lap started Visanne but wondering how long it will take for my hormones to be balanced out? I'm very emotional & tired and reduced my working hours, I work at a school but even working less I feel like I can't cope and too tired, feeling very down. Also still not able to sleep on my side as have an uncomfortable pulling feeling on side cyst was removed from ovary. Just desperate to get of this rollercoaster ride... thanks In advance

6 Replies

oldestnewest
  • It can take 3-6 months, for me northidrone (mini pill) took 5 months for me to get used to it and for it to start working.

  • Thank you so much for your reply, I came of the Yasmine pill in October first month was great but then started getting really up and down, wanted to stay off the pill to get hormones back to normal but got prescribed Visanne after the laprascopy...and now very up and down but yes with time will feel more stable I guess, thanks again :)

  • Visanne should hopefully work in a month or two, I usually find the first month I get some period type pain but I don't usually bleed, then it tends to settle.

    I find if I am naughty and drink a bit more wine than usual that it tends to make things worse. I usually have the odd glass at the weekend but if I have more over a few days it tends to make pain more likely/worse.

  • Thank you for your reply :) I have not had any alcohol for a while except birthdays and weekends away, as I'm worried of feeling worse, since coming of the pill in October been very up and down and now even worse since starting Visanne 2 weeks ago after op, I'm going to see the Gynocologist Monday about it, did you notice any changes with your moods? Thank you so much for your info :) I do normally like a nice glass of wine though :)

  • I think that Endo and all of the issues that come with it cause huge issues with moods. Being in pain makes me very unhappy. I find with the progesterone that I have a very rumbly tummy for the first few days. I didn't notice a marked difference in mood with the Visanne as it is a low dose. I tend to feel well for the first couple of weeks of the month and then low towards what would be my period time. I find it suppresses the bleed but not the cycle if you see what I mean. But we all react a bit differently. The notes with the visanne suggest that you should use another method of contraception which I guess means it might not suppress ovulation. Confusing!

    You have only just had your surgery as well, hopefully you will feel a lot better once you get over it. Best wishes.

  • Thank you, I went back to Work 70% instead of 100% as felt like I couldn't cope with working and too tired, still have pain, can't sleep on side, very bad anxiety very down etc...but even that was too much, I work with young children at a school, after 3 days felt like I just couldn't cope emotionally and because I keep getting pains, for example when speaking in an enthusiastic voice, signing etc... i thought after two weeks I would have felt better...was considering asking to ask to stop taking Visanne as my moods are out of control, tearful, too emotional and felt like quitting my job and going to England to be with my family as it's too much and even told them, my boyfriend has been very supportive but it's been hard on him too, feel like no one understands...Will speak to Gynocologist on Monday, I guess I just need time, thank you again for your reply, This has really helped and comforted me...wish you a nice weekend, thanks again x

You may also like...